SEARCH WITHIN CONTENT
VOLUME 55 , ISSUE 2 ( April-June, 2021 ) > List of Articles
Malav Thakkar, Surjeet Kumar, Chenniganahosahalli Revaiah Vishwa, Suresh K Angurana, Lokesh Saini, Keshavamurthy Vinay
Keywords : Anticonvulsant, Eosinophilia, Liver dysfunction, Steroids
Citation Information : Thakkar M, Kumar S, Vishwa CR, Angurana S K, Saini L, Vinay K. Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome: Quick Defervescence with Early Steroid Therapy. J Postgrad Med Edu Res 2021; 55 (2):77-78.
License: CC BY-NC 4.0
Published Online: 00-06-2021
Copyright Statement: Copyright © 2021; Jaypee Brothers Medical Publishers (P) Ltd.
Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome or drug-induced hypersensitivity syndrome or anticonvulsant hypersensitivity syndrome is a delayed hypersensitivity drug rash that occurs 2–6 weeks after starting anticonvulsants, sulphonamides, or antibiotics. It is characterized by a triad of fever, rash, and systemic manifestations with an overall mortality of 10%. We reported a 1½-year-old girl who was a known case of structural West syndrome and was on phenobarbitone, valproate, and levetiracetam. She presented with fever, rash, liver dysfunction, and eosinophilia. Diagnosis of DRESS was considered and was treated with IV methylprednisolone following which she showed rapid defervescence, healing of rash, and improvement in liver dysfunction within the next 4 days. Rapid response to specific therapy made us report this case.
© Jaypee Brothers Medical Publishers (P) LTD.